0
Research Papers

New Aspects of Immunogenic Tumors Within Different Fractional Operators

[+] Author and Article Information
Malik Zaka Ullah

Department of Mathematics,
Faculty of Science,
King Abdulaziz University,
Jeddah 21589, Saudi Arabia
e-mail: zmalek@kau.edu.sa

Eman S Al-Aidarous

Department of Mathematics,
Faculty of Science,
King Abdulaziz University,
Jeddah 21589, Saudi Arabia
e-mail: ealaidarous@kau.edu.sa

Dumitru Baleanu

Department of Mathematics,
Faculty of Arts and Sciences,
Cankaya University,
Ankara 06530, Turkey;
Institute of Space Sciences,
P.O. Box. MG-23,
Magurele-Bucharest R 76900, Romania
e-mail: dumitru@cankaya.edu.tr

1Corresponding author.

Contributed by the Design Engineering Division of ASME for publication in the JOURNAL OF COMPUTATIONAL AND NONLINEAR DYNAMICS. Manuscript received August 7, 2018; final manuscript received January 12, 2019; published online February 15, 2019. Assoc. Editor: Firdaus Udwadia.

J. Comput. Nonlinear Dynam 14(4), 041009 (Feb 15, 2019) (8 pages) Paper No: CND-18-1354; doi: 10.1115/1.4042637 History: Received August 07, 2018; Revised January 12, 2019

This paper presents a new mathematical formulation in fractional sense describing the asymptotic behavior of immunogenic tumor growth. The new model is investigated through different fractional operators with and without singular kernel. An efficient numerical technique to solve these equations is also suggested. Comparative results with experimental data verify that the fractional-order growth model covers the real data better than the integer model of tumor growth. Thus, more precise models can be provided by the fractional calculus (FC), which helps us to examine better the complex dynamics. Finally, numerical results confirming the theoretical analysis are provided.

FIGURES IN THIS ARTICLE
<>
Copyright © 2019 by ASME
Your Session has timed out. Please sign back in to continue.

References

Korkmaz, A. , 2018, “Complex Wave Solutions to Mathematical Biology Models I: Newell–Whitehead–Segel and Zeldovich Equations,” ASME J. Comput. Nonlinear Dyn., 13(8), p. 081004. [CrossRef]
De Vladar, H. , and Gonzalez, J. , 2004, “Dynamic Response of Cancer Under the Influence of Immunological Activity and Therapy,” J. Theor. Biol., 227(3), pp. 335–348. [CrossRef] [PubMed]
Diethelm, K. , 2013, “A Fractional Calculus Based Model for the Simulation of an Outbreak of Dengue Fever,” Nonlinear Dyn., 71(4), pp. 613–619. [CrossRef]
D'Onofrio, A. , 2005, “A General Framework for Modeling Tumor Immune System Competition and Immunotherapy: Mathematical Analysis and Biomedical Inferences,” Phys. D, 208, pp. 220–235. [CrossRef]
D'Onofrio, A. , 2008, “Metamodeling Tumor-Immune System Interaction, Tumor Evasion and Immunotherapy,” Math. Comput. Model., 47, pp. 614–637. [CrossRef]
Lin, A. , 2004, “A Model of Tumor and Lymphocyte Interactions,” Discrete Cont. Dyn., 4(1), pp. 241–266. [CrossRef]
Sotolongo-Costa, O. , Molina, L. M. , Perez, D. R. , Antoranz, J. C., and Reyes, M. C., 2003, “Behavior of Tumors Under Nonstationary Therapy,” Phys. D, 178(3–4), pp. 242–253. [CrossRef]
Pinto, C. M. A. , and Carvalho, A. R. M. , 2017, “The HIV/TB Coinfection Severity in the Presence of TB Multi-Drug Resistant Strains,” Ecol. Complex., 32, pp. 1–20. [CrossRef]
Pinto, C. M. A. , and Carvalho, A. R. M. , 2018, “Fractional Dynamics of an Infection Model With Time-Varying Drug Exposure,” ASME J. Comput. Nonlinear Dyn., 13(9), p. 090904. [CrossRef]
Du, B. , Wei, Y. , Liang, S. , and Wang, Y. , 2016, “Estimation of Exact Initial States of Fractional Order Systems,” Nonlinear Dyn., 86(3), pp. 2061–2070. [CrossRef]
Wei, Y. , Chen, Y. , Cheng, S. , and Wang, Y. , 2017, “A Note on Short Memory Principle of Fractional Calculus,” Fract. Calc. Appl. Anal., 20(6), pp. 1382–1404. [CrossRef]
Zhao, Y. , Wei, Y. , Chen, Y. , and Wang, Y. , 2018, “A New Look at the Fractional Initial Value Problem: The Aberration Phenomenon,” ASME J. Comput. Nonlinear Dyn., 13(12), p. 121004. [CrossRef]
Jajarmi, A. , and Baleanu, D. , 2018, “Suboptimal Control of Fractional-Order Dynamic Systems With Delay Argument,” J. Vib. Control, 24(12), pp. 2430–2446. [CrossRef]
Bolton, L. , Cloot, A. H. , Schoombie, S. W. , and Slabbert, J. P. , 2015, “A Proposed Fractional-Order Gompertz Model and Its Application to Tumor Growth Data,” Math. Med. Biol., 32(2), pp. 187–207. [CrossRef] [PubMed]
Rodrigues, H. S. , Monteiro, M. T. T. , Torres, D. F. M. , and Zinober, A. , 2012, “Dengue Disease, Basic Reproduction Number and Control,” Int. J. Comput. Math., 89(3), pp. 334–346. [CrossRef]
Pinto, C. M. , and Machado, J. A. T. , 2013, “Fractional Model for Malaria Transmission Under Control Strategies,” Comput. Math. Appl., 66(5), pp. 908–916. [CrossRef]
Pinto, C. M. , and Carvalho, A. R. , 2016, “Fractional Complex-Order Model for HIV Infection With Drug Resistance During Therapy,” J. Vib. Control, 22(9), pp. 2222–2239. [CrossRef]
Huo, J. , Zhao, H. , and Zhu, L. , 2015, “The Effect of Vaccines on Backward Bifurcation in a Fractional Order HIV Model,” Nonlinear Anal.: Real, 26, pp. 289–305. [CrossRef]
Magin, R. L. , 2006, Fractional Calculus in Bioengineering, Begell House, Redding, CA.
Magin, R. L. , 2004, “Fractional Calculus in Bioengineering—Part 2,” Crit. Rev. Biomed. Eng., 32(2), pp. 105–193. [CrossRef] [PubMed]
Magin, R. L. , 2004, “Fractional Calculus in Bioengineering—Part 3,” Crit. Rev. Biomed. Eng., 32(3–4), pp. 195–378. [CrossRef] [PubMed]
Baleanu, D. , Uğurlu, Y. , Inc, M. , and Kilic, B. , 2015, “Improved (G'/G)-Expansion Method for the Time-Fractional Biological Population Model and Cahn–Hilliard Equation,” ASME J. Comput. Nonlinear Dyn., 10(5), p. 051016. [CrossRef]
Arshad, S. , Baleanu, D. , Huang, J. , Tang, Y. , and Al-Qurashi, M. M. , 2016, “Dynamical Analysis of Fractional Order Model of Immunogenic Tumors,” Adv. Mech. Eng., 8(7), pp. 1–13. [CrossRef]
Acan, O. , Al-Qurashi, M. M. , and Baleanu, D. , 2017, “New Exact Solution of Generalized Biological Population Model,” J. Nonlinear Sci. Appl., 10(7), pp. 3916–3929. [CrossRef]
Alipour, M. , Arshad, S. , and Baleanu, D. , 2016, “Numerical and Bifurcations Analysis for Multi-Order Fractional Model of HIV Infection of CD4+ T-Cells,” U.P.B. Sci. Bull. Ser. A, 78(4), pp. 243–258. https://www.scientificbulletin.upb.ro/rev_docs_arhiva/full993_999890.pdf
Arshad, S. , Baleanu, D. , Bu, W. , and Tang, Y. , 2017, “Effects of HIV Infection on CD4+ T-Cell Population Based on a Fractional-Order Model,” Adv. Differ. Equations, 2017, p. 92.
Jajarmi, A. , and Baleanu, D. , 2018, “A New Fractional Analysis on the Interaction of HIV With CD4+ T-Cells,” Chaos Soliton. Fract., 113, pp. 221–229. [CrossRef]
Samko, S. G. , Kilbas, A. A. , and Marichev, O. I. , 1993, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach Science Publishers, Philadelphia, PA.
Caputo, M. , and Fabrizio, M. , 2015, “A New Definition of Fractional Derivative Without Singular Kernel,” Prog. Fract. Differ. Appl., 1(2), pp. 73–85. http://www.naturalspublishing.com/Article.asp?ArtcID=8820
Baleanu, D. , Jajarmi, A. , and Hajipour, M. , 2018, “On the Nonlinear Dynamical Systems Within the Generalized Fractional Derivatives With Mittag–Leffler Kernel,” Nonlinear Dyn., 94(1), pp. 397–414. [CrossRef]
Kuznetsov, V. A. , Makalkin, I. A. , Taylor, M. A. , and Perelson, A. S. , 1994, “Nonlinear Dynamics of Immunogenic Tumors: Parameter Estimation and Global Bifurcation Analysis,” B. Math. Biol., 56(2), pp. 295–321. [CrossRef]
Beaumont, R. A. , and Pierce, R. S. , 1963, The Algebraic Foundations of Mathematics, Addison-Wesley Publishing Company, Boston, MA.
Li, C. , and Zeng, F. , 2013, “The Finite Difference Methods for Fractional Ordinary Differential Equations,” Numer. Funct. Anal. Opt., 34(2), pp. 149–179. [CrossRef]
Siu, H. , Vitetta, E. S. , May, R. D. , and Uhr, J. W. , 1986, “Tumor Dormancy—I: Regression of BCL1 Tumor and Induction of a Dormant Tumor State in Mice Chimeric at the Major Histocompatibility,” J. Immunol., 137(4), pp. 1376–1382. http://www.jimmunol.org/content/137/4/1376/tab-article-info [PubMed]

Figures

Grahic Jump Location
Fig. 1

The interaction of immunogenic tumor cells and immune response when the chimeric mice received 5 × 105 viable BCL1 cells: (a) γ = 0.93, (b) γ = 0.94, (c) γ = 0.96, and (d) γ = 0.98

Grahic Jump Location
Fig. 2

The interaction of immunogenic tumor cells and immune response when the chimeric mice received 5 × 107 viable BCL1 cells: (a) γ = 0.9890, (b) γ = 0.9895, (c) γ = 0.99, and (d) γ = 0.9913

Grahic Jump Location
Fig. 3

The optimal tracking control response for the immunogenic tumor growth when the chimeric mice received 5 × 105 viable BCL1 cells: (a) the immune response E(t) and (b) the immunogenic tumor growth T(t)

Grahic Jump Location
Fig. 4

The optimal tracking control response for the immunogenic tumor growth when the chimeric mice received 5 × 107 viable BCL1 cells: (a) the immunogenic tumor growth T(t) and (b) the immune response E(t)

Tables

Errata

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In